MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Catalog Number 7210569
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed.The handle on the threaded ring was bent. a functional evaluation was performed.The air swivel had a leak.The device wouldn't hold pressure.The piston migration was at 2.4 inches.The reported complaint was confirmed and the root cause has been associated with a seal failure.The evaluated failure of "won't hold pressure" can also be attributed to a seal failure.An analysis of the enclosed image appears to show a spider 1.The swivel connector appears to be covered in gauze.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded that "not holding pressure" is a repeat issue.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, the spider limb positioner was broken.No case reported; therefore, there was no patient involvement.Results of investigation have concluded that this unit was not holding pressure which makes it a reportable event.

Brand Name
POSITIONER SPIDER LIMB
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11939450
Report Number1643264-2021-02066
Device Sequence Number4226376
Product Code FWZ
UDI-Device Identifier03596010511201
UDI-Public3596010511201
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1